Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 376, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 3, 2017, 5:31 PM CDT for East Carroll Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2017, 5:31 PM CDT (22:31 UTC)
- Expired
- Nov 3, 2017, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County East Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
987
WUUS54 KJAN 032231
SVRJAN
LAC035-032300-
/O.NEW.KJAN.SV.W.0376.171103T2231Z-171103T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
531 PM CDT FRI NOV 3 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Central East Carroll Parish in northeastern Louisiana...
* Until 600 PM CDT
* At 531 PM CDT, a severe thunderstorm was located near Lake
Providence, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Transylvania around 545 PM CDT.
Lake Providence around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3284 9115 3282 9115 3281 9116 3275 9116
3274 9115 3268 9111 3264 9116 3264 9131
3276 9134 3279 9134
TIME...MOT...LOC 2231Z 258DEG 13KT 3275 9125
HAIL...1.00IN
WIND...60MPH
$$
EC1 follow-up statement
988
WWUS54 KJAN 032257
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
557 PM CDT FRI NOV 3 2017
LAC035-032307-
/O.EXP.KJAN.SV.W.0376.000000T0000Z-171103T2300Z/
East Carroll LA-
557 PM CDT FRI NOV 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EAST CARROLL PARISH
WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3284 9115 3282 9115 3281 9116 3275 9116
3274 9115 3268 9111 3264 9116 3264 9131
3276 9134 3279 9134
TIME...MOT...LOC 2257Z 258DEG 13KT 3277 9115
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:21 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 3, 3:21 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Jackson MS 321 PM CDT Fri Nov 3 2017 .DISCUSSION... Rest of Today through Tomorrow: Current surface analysis has high pressure to our east over Georgia at 1022 mb, a weak cold front to our north running through western Tennessee and Central Arkansas. Warm moist air is continuing to pump into our area from the south and bring temperatures slightly above normal, highs ranging in the lower 80s. The abundence of warm moisture air in our region, along with CAPE values of over 2000 J/kg and lapse rates nearing 7 C/km, will help fire up some severe storms later this evening as a upper level short wave with a cold core quickly passes through southern Arkansas into Central Mississippi. We have upgraded our marginal risk in the northwestern Delta to a slight, the main concern with these storms is going to be high damaging winds from the time frame of 7pm to 11pm. Storms will start to diminish in the early morning hours and scattered light showers will prevail by late morning. Another round of morning patchy fog across our entire region is expected due to low level moisture lingering, however nothing has been added to the HWO at the moment, it will be something to further analysis during the evening update. High temperatures for tomorrow evening will once again be above average as an upper level ridge start to form from the west, scattered showers and a few isolated thunderstorms will develop late into the evening, mainly north of I-20 and west of I-55. /SKH/ Sunday to Friday. Unseasonably warm conditions will continue through the weekend with some of the warmest readings peaking in the Sun-Mon periods. An anomalous ridge is controlling our weather and with the ridge axis anchored to our S/SW, the resulting low level regime will continue to be one of SW to W low level flow. This is historically the flow pattern that brings us the greatest warmth. Looking at some specifics, ensemble data continues to strongly indicate 97-max percentiles for 850mb temps. This supports readings (Max/Min Temps) easily 15 degrees above the norm. This will result in Highs in the mid 80s with some upper 80s. Look for some record highs to fall as well. Overnight lows will be quite warm with lower to mid 60s common. Not expecting much in the way of precip chances during this time and upper ridging and capping will limit that. Tuesday through Friday...A cold front looks to slide into the region later on Tue into Tue night. Temps look to be held in check across the NW, but the remainder of the area should see a good warmup with more 80s due to the slower timing. More seasonal conditions look to return Wed-Fri. Along with the front, rain chances will increase as well, especially over the northern half of the area. The best rain chances look to be Tue night and then again Wed into Wed night. /CME/ && .AVIATION... 18Z TAF discussion: The majority of the sites are going to be VFR conditions this afternoon and evening, a pop up shower or two might be spotted before sunset. As we move into later this evening, convection pushing in from the northeast will heavily affect GLH and GWO between the 21Z-04Z, expect high wind gusts from the NNW direction associated with these storms; as high as 35 kts at times. Scattered showers and thunderstorms should reach JAN and HKS near 04-06Z. Low ceilings will create LIFR conditions for all sites starting as early as 09Z. Patchy fog will constrain visibility to less than 1/2SM for GLH, JAN, MEI, and HBG between 12-16Z. Improved visibility conditions and higher ceilings will create MVFR conditions by 16-17Z. /SKH/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 84 65 85 / 49 27 4 5 Meridian 63 83 62 84 / 40 29 4 5 Vicksburg 64 84 65 85 / 50 29 4 10 Hattiesburg 65 83 62 85 / 27 21 4 4 Natchez 65 83 65 84 / 41 28 5 8 Greenville 64 83 66 83 / 62 29 3 13 Greenwood 64 82 65 84 / 54 31 3 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SKH/CME
Hazardous weather outlook, Nov 3, 3:27 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 327 PM CDT Fri Nov 3 2017 ARZ074-LAZ007>009-016-MSZ028>033-035>047-042030- Ashley-Morehouse-West Carroll-East Carroll-Madison LA-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...6pm to 11pm this evening Isolated severe storms will be possible this evening and bring the threat for some damaging winds and hail around quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. ARZ075-MSZ018-019-025>027-034-042030- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...6pm to 10pm this evening Severe storms will be possible this evening with damaging wind gusts and hail around quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-023>026-MSZ048>066-072>074-042030- Richland-Franklin LA-Catahoula-Tensas-Concordia-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Nov 3, 4:53 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 PM CDT FRI NOV 3 2017
ARZ075-MSZ034-032230-
Chicot AR-Washington MS-
453 PM CDT FRI NOV 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 453 PM CDT, Meteorologists were tracking a strong thunderstorm
near Greenville, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Greenville around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Arkansas...and northwestern Mississippi.
LAT...LON 3327 9122 3340 9129 3350 9110 3341 9103
3329 9104
TIME...MOT...LOC 2153Z 240DEG 11KT 3336 9116
ECSpecial weather statement, Nov 3, 5:20 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
520 PM CDT FRI NOV 3 2017
MSZ018-032245-
Bolivar MS-
520 PM CDT FRI NOV 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 545
PM CDT...
At 519 PM CDT, Meteorologists were tracking a strong thunderstorm
near Rosedale, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rosedale around 535 PM CDT.
Gunnison around 545 PM CDT.
Other locations impacted by this storm include Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Mississippi.
LAT...LON 3400 9102 3396 9100 3396 9097 3398 9096
3390 9074 3367 9092 3374 9112 3377 9111
3378 9105 3376 9101 3378 9099 3379 9099
3381 9104 3385 9107 3387 9107 3393 9101
3395 9106 3399 9105 3400 9103
TIME...MOT...LOC 2219Z 203DEG 12KT 3377 9099
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 47 min |
| Nov 3, 6:55 PM CDT | Special Weather Statement | JAN | East Carroll | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.